Recurrent syncope 20 years after mediastinal radiation therapy in a patient with breast cancer

Jong Il Choi, Hui Nam Pak, Young Hoon Kim

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

Mediastinal radiation therapy can cause progressive fibrosis and might, as a result, induce various cardiac problems. We encountered a patient who presented with recurrent syncope 20 years after radiation therapy for breast cancer. She had multiple cardiac problems including bilateral coronary ostial stenoses, pre-valvular right ventricular outflow tract stenosis, and constrictive pericarditis. The cause of syncope was paroxysmal atrioventricular block (an 18-s long pause recorded by the implantable loop recorder). The patient was treated by the implantation of a pacemaker and did not experience syncope during 9 months of follow up.

Original languageEnglish
Pages (from-to)1550-1552
Number of pages3
JournalCirculation Journal
Volume72
Issue number9
DOIs
Publication statusPublished - 2008

All Science Journal Classification (ASJC) codes

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Recurrent syncope 20 years after mediastinal radiation therapy in a patient with breast cancer'. Together they form a unique fingerprint.

Cite this